Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2000, 4:18 AM CDT for Cooper County, Pettis County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 4:18 AM CDT (09:18 UTC)
- Expired
- May 24, 2000, 5:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cooper County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2608 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
869 WUUS53 KEAX 240918 SVRMCI MOC053-159-241000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 418 AM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN COOPER COUNTY IN CENTRAL MISSOURI NORTHEASTERN PETTIS COUNTY IN CENTRAL MISSOURI * UNTIL 500 AM CDT * AT 415 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED 5 MILES EAST OF LONGWOOD...OR ABOUT 15 MILES NORTHEAST OF SEDALIA...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLIFTON CITY AT 425 AM CDT NEW LEBANON AT 430 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3899 9303 3889 9322 3830 9274 3844 9248
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:00 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 24, 2:00 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 200 AM CDT WED MAY 24 2000 OTHER THAN TEMPS...ONLY FORECAST CHALLENGES WILL BE CONVECTIVE POTENTIAL TODAY AND AGAIN ON THURS. FNT FM SCNTRL KS TO NWRN MO TO CNTRL IA HAS MOVED LTL OVERNIGHT. GRIDDS INDICATE FNT TO BEGIN TO SLIDE SE TODAY AS HIGH PRESSURE BUILDS SOUTH BEHIND NRN PLAINS SHRTWV. FNT TO LIKELY SLIDE THROUGH MUCH OF CWA BEFORE CONVECTIVE TEMPS REACHED THIS AFTERNOON...HOWEVER CANT RULE OUT A FEW TSTRMS AHEAD OF FNT. WL LIKELY NOT MENTION IN ZONES DUE TO EXPECTED SPARSE COVERAGE. OTHERWISE...STLT INDICATING EXTENSIVE MID CLD DVLPMNT IN MODERATELY STEEP MID LVL LAPSE RATES. MAY ALSO SEE A FEW SPRINKLES FM MID CLD DECK ACR SRN ZONES THIS AM. DRIER AND COOLER AIR TO FILTER SOUTH LATE THIS AFTN AND TNGT WITH FNT BECOMING STNRY IN NRN ARK TNGT...BEFORE SLOWLY RETREATING BACK NORTH ON THUR. HAVE LTL CONFIDENCE IN SPEED AND TRACK OF SHRTWVS MVG EAST ACR ROCKIES...HOWEVER ISENT LIFT NORTH OF WRMFNT AND WK SHRTWVS WARRANT MAINTAINING LOW POPS FOR SRN ZONES ON THURS. POPS CHCS TO INCREASE WITH WRMFNT LIFTING NORTH...GULF MOIST RETURN AND SHRTWV EJECTING NE TWD CWA. TEMPS A LTL TRICKY...ESP TNGT AND THURS GIVEN CLD CVR AND LOW DWPTS. PREFER COOLER FAN TODAY AND COMPRIMISE BTWN WARM FAN AND COLD FWC FOR TNGT. OTHERWISE...GUID LOOKS OK. .EAX...NONE. DB
In the hours before
Local storm report, May 23, 10:56 PM CDT, 5 hours 22 minutes before
ZCZC STLLSRMCI ALL
TTAA00 KMCI DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM PASSAIC MO 1.75 INCH HAIL
05/23/00 BATES
NNNNLocal storm report, May 24, 12:17 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1217 AM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0941 PM DREXEL MO .75 INCH HAIL
05/23/00 CASS REPORTED BY FIRE AND
RESCUE.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:16 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 44 min |
| May 23, 9:44 PM CDT | Tornado Warning | EAX | Bates | 31 min |
| May 23, 10:11 PM CDT | Tornado Warning | EAX | Bates | 49 min |
| May 24, 3:39 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.